Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The undecidability of the word problems for projective geometries and modular lattices


Author: L. Lipshitz
Journal: Trans. Amer. Math. Soc. 193 (1974), 171-180
MSC: Primary 06A30; Secondary 02F47
DOI: https://doi.org/10.1090/S0002-9947-1974-0364040-2
MathSciNet review: 0364040
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the restricted word problems for finite-dimensional projective geometries and finite modular lattices and the word problem for modular lattices are undecidable.


References [Enhancements On Off] (What's this?)

  • [1] M. Davis, Computability and unsolvabilily, McGraw-Hill Series in Information Processing and Computers, McGraw-Hill, New York, 1958. MR 23 #A1525. MR 0124208 (23:A1525)
  • [2] Ju. L. Eršov, Decidability of the elementary theory of relatively complemented lattices and of the theory of filters, Algebra i Logika Sem. 3 (1964), no. 3, 17-38. (Russian) MR 31 #4725. MR 0180490 (31:4725)
  • [3] Ju. S. Gurevič, The problem of equality of words for certain classes of semigroups, Algebra i Logika Sem. 5 (1966), no. 5, 25-35. (Russian) MR 34 #5904. MR 0206079 (34:5904)
  • [4] R. Hartshorne, Foundations of projective geometry, Lecture Notes, Harvard University, 1966/67, Benjamin, New York, 1967. MR 36 #5801. MR 0222751 (36:5801)
  • [5] J. Lambek, Lectures on rings and modules, Blaisdell, Waltham, Mass., 1966. MR 34 #5857. MR 0206032 (34:5857)
  • [6] J. C. C. McKinsey, The decision problem for some classes of sentences without quantifiers, J. Symbolic Logic 8 (1943), 61-76. MR 5, 85. MR 0008991 (5:85a)
  • [7] D. Scott, Convergent sequences of complete theories, Ph.D. Thesis, Princeton University, Princeton, N. J., 1958.
  • [8] J. R. Shoenfield, Mathematical logic, Addison-Wesley, Reading, Mass., 1967. MR 37 #1224. MR 0225631 (37:1224)
  • [9] P. M. Whitman, Free lattices, Ann. of Math. (2) 42 (1941), 325-330. MR 2, 244. MR 0003614 (2:244f)
  • [10] J. von Neumann, Continuous geometry. Foreword by Israel Halperin, Princeton Math. Series, no. 25, Princeton Univ. Press, Princeton, N. J., 1960. MR 22 #10931. MR 0120174 (22:10931)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06A30, 02F47

Retrieve articles in all journals with MSC: 06A30, 02F47


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0364040-2
Keywords: Undecidable word problems, projective geometry, modular lattices
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society